Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
trollunderthebridge

Can The Initial Purge Caused By Accutane Come In The Form Of Developing More Whiteheads?

I've been on Accutane 16 days now, 40mg per day, and I have yet to experience any real side effects including an initial breakout, which makes me wonder/doubt it's working. I got prescribed it because I have moderate, but persistent acne in the form of whiteheads and blackheads. Within the last few days though, my face has just gotten SO SO SO bumpy with whiteheads - like goosebumps on my face bumpy. However, nothing is being "purged", they have just developed under my skin and are staying dormant from the looks of it.

I know there is the IB for most people, I am curious, has this whitehead festival happened to anyone else? Or is my face just genuinely getting worse because I had to stop using my Tazorac in order to be on Accutane? This doesn't seem normal. I'm not breaking out, I'm just developing more. ???

Share this post


Link to post
Share on other sites

I've been on Accutane 16 days now, 40mg per day, and I have yet to experience any real side effects including an initial breakout, which makes me wonder/doubt it's working. I got prescribed it because I have moderate, but persistent acne in the form of whiteheads and blackheads. Within the last few days though, my face has just gotten SO SO SO bumpy with whiteheads - like goosebumps on my face bumpy. However, nothing is being "purged", they have just developed under my skin and are staying dormant from the looks of it.

I know there is the IB for most people, I am curious, has this whitehead festival happened to anyone else? Or is my face just genuinely getting worse because I had to stop using my Tazorac in order to be on Accutane? This doesn't seem normal. I'm not breaking out, I'm just developing more. ???

I'm on day 22 and I haven't gotten an IB, but after the first few days I did notice a ton of whiteheads in places I never used to get them, and my skin has a "bumpy" texture like you had described. There are bumps that haven't improved at all, and they have no colour to them, which makes me think they are under the skin. I think I'm going to try a product I heard about called Aztec Indian Healing Clay Mask (or something) that helps with the bumpy texture. Good luck!

Share this post


Link to post
Share on other sites

My IB came in the form of a whitehead party. It came almost immediately after I started. Consider yourself lucky!

Share this post


Link to post
Share on other sites

Well thanks for the answers everyone. It really puts my mind at ease knowing other people have experienced similar reactions. I nearly had myself convinced that I must be immune to the drug because I was developing more pimples (lol I know I know). I haven't heard of that clay mask before - it sounds interesting! Thank you for the tip, I think I'll give it a whirl and see how it goes.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×